Flood, Mayaguez and Vicinity
- When
- August 18, 9:00 PM AST to August 19, 4:00 AM AST
- Where
- Mayaguez and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
River Culebrinas was reported out of its banks at El Salto de Taquio sector, in Moca.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 18, 4:04 PM AST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 404 PM AST THU AUG 18 2005 .DISCUSSION... FOR THE REMNANTS OF TROPICAL DEPRESSION 10...SEEMS THE AFTERNOON RECONNAISSANCE FLIGHT FOUND NO HINT OF A CIRCULATION OR ANY EVIDENCE OF A CLOSED LOW. SO ANY FURTHER DEVELOPMENT IS EXPECTED TO BE SLOW TO OCCUR OVER THE NEXT DAY OR TWO. HOWEVER...AS IT PASSES TO THE NORTHEAST AND NORTH OF THE REGION OVER THE NEXT 24 TO 36 HOURS OR SO...THERE SHOULD BE AN INCREASING SUPPLY OF LOW LEVEL MOISTURE AND CHANCES OF CONVECTION...BUT MAINLY EXPECTED EARLY SATURDAY THROUGH SUNDAY. FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED TO CONTINUE OVER THE REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SJU 80 89 80 88 / 40 50 50 70 STT 80 87 80 87 / 50 50 50 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU AUG 18 2005 PRZ001>013-AMZ710>750-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS...BUT MAINLY ACROSS THE INTERIOR SECTORS OF PUERTO RICO DURING THE AFTERNOON HOURS. THERE IS THE POTENTIAL OF URBAN AND SMALL STREAMS FLOODING. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY IN THE INTERIOR OF PUERTO RICO WITH THE RISK OF LOCAL FLOODING IN URBAN AREAS AND SMALL STREAMS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ720>730-191030- 600 AM AST THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT FOR TODAY...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL ISLAND EFFECTS TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS MAINLY DURING THE AFTERNOON HOURS...WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY WITH THE RISK OF ISOLATED LOCAL FLOODING IN URBAN AREAS AND GUTS. THE TAIL OF THE REMNANT OF TROPICAL DEPRESSION 10...WHICH HAS THE POTENTIAL TO REDEVELOP INTO A TROPICAL CYCLONE OVER THE NEXT DAY OR SO...WILL CAUSE SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
River Culebrinas was reported out of its banks at El Salto de Taquio sector, in Moca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470567.